Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 233, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 25, 2008, 4:35 PM CDT for Okaloosa County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2008, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 25, 2008, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2003 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 252135
SVRMOB
FLC091-252200-
/O.NEW.KMOB.SV.W.0233.080725T2135Z-080725T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
435 PM CDT FRI JUL 25 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITY OF FORT WALTON BEACH...
* UNTIL 500 PM CDT
* AT 435 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS OVER 70 MPH. THIS STORM WAS NEAR WRIGHT...OR
ABOUT NEAR FORT WALTON BEACH...MOVING SOUTH AT 7 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WRIGHT AND OCEAN CITY BY 450 PM CDT...
FORT WALTON BEACH BY 455 PM CDT...
MARY ESTHER BY 500 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3058 8674 3055 8653 3045 8653 3043 8655
3044 8658 3042 8657 3042 8654 3041 8653
3039 8653 3040 8664 3039 8678
TIME...MOT...LOC 2136Z 009DEG 6KT 3047 8665
$$1 follow-up statement
000
WWUS54 KMOB 252201
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT FRI JUL 25 2008
FLC091-252210-
/O.EXP.KMOB.SV.W.0233.000000T0000Z-080725T2200Z/
OKALOOSA FL-
500 PM CDT FRI JUL 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OKALOOSA COUNTY
HAS BEEN ALLOWED TO EXPIRE AT 500 PM CDT...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW
SEVERE LIMITS...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3058 8674 3055 8653 3045 8653 3043 8655
3044 8658 3042 8657 3042 8654 3041 8653
3039 8653 3040 8664 3039 8678
TIME...MOT...LOC 2135Z 009DEG 6KT 3048 8667
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:38 PM CDT, 57 minutes earlier.
Area forecast discussion, Jul 25, 3:38 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT FRI JUL 25 2008 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...REGION DOMINATED BY A RIDGE ALOFT OVER THE SOUTHERN PLAINS. WITH SURFACE FRONT STALLED OVER THE TENNESSEE VALLEY...VORTLOBES PASSING OVER THE UPPER RIDGE AND THEN TO THE SOUTHEAST AND SOUTH OVER THE FRONT WOULD FORCE CONVECTION EACH DAY. TRANSPORT FLOW PREVIOUSLY INDICATED THAT CONVECTION WOULD MOVE SOUTH TOWARD THE COAST AND THAT HAS INDEED BEEN THE CASE AS FORECAST BY MID CREW. STABILITY IN FORM OF SFC TO 500 MB LAPSE RATE AT 7 DEG C PER KM IS NOT TERRIBLY IMPRESSIVE. HOWEVER WHEN FORCED THE AVAILABLE WATER VAPOR WITH PW A BIT SHY OF 2 INCHES AND CAPE 3000 TO 3500 J/KG RENDERS POTENTIAL FOR STRONG THUNDERSTORMS WITH HEAVY RAIN...STRONG WIND GUSTS AND FREQUENT LIGHTNING. CONVECTION MUCH LIKE TODAY... LIKELY THROUGH THE DAY SATURDAY TAPERING OFF IN COVERAGE INTO THE NIGHT. HIGHS AND LOWS NEAR MAV GUIDANCE. /77 && .LONG TERM (MONDAY THROUGH THURSDAY)...NO CHANGES. TEMPS NEAR NORMAL FOR THIS TIME OF THE YEAR THROUGH FIRST HALF OF THE LONG TERM FCST PERIOD WITH A GOOD CHANCE OF SCATTERED AFTERNOON CONVECTION CONTINUING THROUGH SUNDAY. RAIN CHANCES DECREASE SLIGHTLY DURING THE EARLY AND MIDDLE PART OF NEXT WEEK...ESPECIALLY OVER INTERIOR AND WESTERN ZONES...AS MID/UPPER LEVEL RIDGING AGAIN BUILDS OVER THE AREA. THE BUILDING RIDGE WILL ALSO RESULT IN ANOTHER PERIOD OF WARMER THAN NORMAL TEMPERATURES BY MIDWEEK...MUCH LIKE EARLIER THIS WEEK. MAX TEMPS WILL LIKELY BE REACHING MID TO UPPER 90S ONCE AGAIN ACROSS MUCH OF THE AREA...ESPECIALLY INTERIOR ZONES. /77 && .FIRE WEATHER...NO CONCERNS. MINIMUM RELATIVE HUMIDITY WILL REMAIN WELL OUTSIDE CRITERIA THROUGH THE WEEKEND...WITH LOWEST VALUES GENERALLY NO LOWER THAN 55 TO 60 PERCENT EACH AFTERNOON. LOWEST VALUES GENERALLY NO LOWER THAN 55 TO 60 PERCENT EACH AFTERNOON. CONTINUED CHANCES OF SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WINDS WILL CONTINUE GENERALLY AROUND 10 MPH OR LESS EXCEPT SLIGHTLY HIGHER NEAR THE COAST DURING THE AFTERNOONS. /77 && .MARINE...A LIGHT TO MODERATE ONSHORE FLOW IS POSSIBLE OVER BAYS AND NEAR SHORE WATERS THE NEXT COUPLE DAYS AS THE RESULT OF THE DAY TIME SEA BREEZE. SURFACE HIGH PRESSURE IS FORECAST TO PERSIST OVER THE NORTHERN GULF THROUGH THE PERIOD WITH THUNDERSTORMS POSSIBLE FROM TIME TO TIME. /22 && .AVIATION...MVFR CEILINGS AND IFR VISIBILITIES ANTICIPATED IN AND NEAR THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...SOME OF WITH STRONG DOWNBURST POTENTIAL. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 90 74 93 / 30 50 30 40 PENSACOLA 75 91 76 89 / 30 50 30 50 DESTIN 77 88 78 90 / 30 50 30 50 EVERGREEN 71 90 72 92 / 30 60 30 40 WAYNESBORO 71 91 72 93 / 30 50 30 30 CAMDEN 72 91 73 93 / 30 70 30 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 25, 5:45 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT FRI JUL 25 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-261200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 AM CDT FRI JUL 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE FORECAST TO BECOME LIKELY FOR MANY AREAS DURING THE COURSE OF THE DAY. A FEW STORMS MAY BECOME STRONG...MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS FROM 40 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL BE THE MAIN THREAT WITH ANY OF THE STRONGER THUNDERSTORMS. ALTHOUGH THE RISK OF SEVERE WEATHER IS LOW...FORECASTERS CANNOT RULE OUT THAT A FEW STRONG DAYTIME STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT IN THESE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 3:16 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT FRI JUL 25 2008 ALZ059-252045- ESCAMBIA- 316 PM CDT FRI JUL 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA COUNTY... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR BOYKIN...MOVING SOUTH AT 17 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... US 29 AND CR 43...ROBERTS AND PARKER SPRINGS THROUGH 345 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 21 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 25, 4:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT FRI JUL 25 2008 FLZ006-252145- COASTAL OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 420 PM CDT FRI JUL 25 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE COASTAL PORTION OF OKALOOSA COUNTY... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR EGLIN AFB...MOVING SOUTH AT 12 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... OCEAN CITY...WRIGHT...FORT WALTON BEACH...DESTIN AND MARY ESTHER THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:41 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 20 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.